MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE`

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE`
Model Number 2030-6525-1
Medical Device Problem Codes Break (1069); Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 05/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by the attorney, through the filing of a lawsuit, that the plaintiff underwent a right total hip arthroplasty on (b)(6) 2015 where she was implanted with a stryker secur-fit max system.It is further alleged that "in the spring of 2016, plaintiff began experiencing extreme pain and discomfort in her lower back and right hip.She had difficulty walking and required the use of a crutch to get around".The patient's right hip was then revised on (b)(6) 2016.Dr.(b)(6) stated in his operative report that "one of the screw head [sic] was broken and was removed and then the cup removed".Dr.(b)(6) also noted that an "additional broken screw was removed using hand instruments".
 
Additional Manufacturer Narrative
Additional info: tab a, patient details received.Tab b, update added to event.An event regarding crack/fracture and loosening involving an other hip screw was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: "revision of both femoral and acetabular components right total hip arthroplasty".A posterior approach was described and the report noted".Stem roved for better visualization, using the stem impactor acetabulum, grossly loose, liner removed, one screw head was broken and removed.Additional broken screw removed.No history of the etiology of avascular necrosis, no examination of the explanted components, and no pre-operative x-rays or immediate post operative x-rays of the primary total hip arthroplasty or x-rays or follow up documentation between (b)(6), 2015 and (b)(6), 2016 admission except for the x-ray report of (b)(6),2013 are available for review.Ischemic necrosis of the femoral head is not limited to the femoral head, but also involves the acetabular bone and femoral shaft.This could result in compromised bony ingrowth.Scoliosis and lumbar fusion surgery could result in less than optimal acetabular component positioning, which could also contribute to failure of biologic fixation.Documented studies have shown that failure to gain bony contact between the acetabular shell and the host bone in zone iii is associated with subsequent loosening of the acetabular component.Additional information, imaging studies and examination of the explanted components are all required to determine the cause of this clinical event.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant confirmed the event of crack/fracture and loosening.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported by the attorney, through the filing of a lawsuit, that the plaintiff underwent a right total hip arthroplasty on (b)(6) 2015 where she was implanted with a stryker secur-fit max system.It is further alleged that "in the spring of 2016, plaintiff began experiencing extreme pain and discomfort in her lower back and right hip.She had difficulty walking and required the use of a crutch to get around".The patient's right hip was then revised on (b)(6), 2016.(b)(6) stated in his operative report that "one of the screw head [sic] was broken and was removed and then the cup removed".(b)(6) also noted that an "additional broken screw was removed using hand instruments".Update 22 september 2020: as per medical review provided revision took place on (b)(6) 2016 due to acetabulum being grossly and broken screws.

Brand Name
6.5 CANCELLOUS BONE SCREW 25MM
Common Device Name
SCREW, FIXATION, BONE`
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7645761
Report Number0002249697-2018-01985
Device Sequence Number19109574
Product Code HWC
UDI-Device Identifier07613327036992
UDI-Public07613327036992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number2030-6525-1
Device Catalogue Number2030-6525-1
Device Lot Number6K820R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight64